Our dog was boarded for a week, which usually causes her stress, and she had diarrhea upon her return. Our vet gave her a prednisone shot and a sulfasalazine Rx which cleared up her diarrhea in 2 days. Now she is drinking and eating much more, so much that she has to urinate about every 4 hours, and has has a couple of overnight accidents, which is uncommon for her as she can go 12+ hours without a problem. I was told this was a prednisone reaction which would last for about 4-5 days, but it has been 9 days and no sign of slowing. Any ideas?
Prednisone causes increased water consumption, excessive urination and increases appetite. If your Dr. told you the shot will wear off in 3-4 days and you are still having a problem I recommend that your vet run a blood test to make sure everything internally is normal. Sometimes, injections of steroids can cause diabetes and your pet should be checked for this. Let me know what happens. Good luck, vetcare